Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Amarillo, TX

January 26, 201815 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Jan 26, 2018, 4:09 AM CST for 15 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 26, 2018, 11:00 AM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 26, 2018, 4:09 AM CST (10:09 UTC)
In effect from
Jan 26, 2018, 11:00 AM CST
Expired
Jan 26, 2018, 9:00 PM CST
In force
10 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2836 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

684 
WWUS84 KAMA 261009
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
409 AM CST Fri Jan 26 2018


OKZ002-003-TXZ004-005-010-270000-
/O.NEW.KAMA.FW.W.0003.180126T1700Z-180127T0000Z/
Texas-Beaver-Ochiltree-Lipscomb-Hemphill-
409 AM CST Fri Jan 26 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
CENTRAL AND EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS
PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM this morning to 6 PM CST this evening.

* Affected Area...In Oklahoma...Texas and Beaver. In Texas... 
  Ochiltree...Lipscomb and Hemphill.

* 20 Foot Winds...West southwest 15 to 25 mph with gusts up to 35
  mph.

* Relative Humidity...As low as 13 percent.

* Timing...Winds will begin to pick up late this morning and will
  persist through the early evening. Expect a wind shift out of
  the north, due to a cold front, around 6 PM CST this evening.
  North winds will start off across the Oklahoma Panhandle, and
  should be through the Texas Panhandle by 10 PM CST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
3 follow-up statements
048 
WWUS84 KAMA 262019
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
219 PM CST Fri Jan 26 2018

OKZ001-TXZ001>003-006>009-011>013-016-017-270000-
/O.EXA.KAMA.FW.W.0003.000000T0000Z-180127T0000Z/
Cimarron-Dallam-Sherman-Hansford-Hartley-Moore-Hutchinson-Roberts-
Oldham-Potter-Carson-Deaf Smith-Randall-
219 PM CST Fri Jan 26 2018

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect until 6 PM CST this evening.

* Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... 
  Sherman...Hansford...Hartley...Moore...Hutchinson...Roberts... 
  Oldham...Potter...Carson...Deaf Smith and Randall.

* 20 Foot Winds...West southwest 15 to 25 mph with gusts up to 35
  mph, shifting north in evening.

* Relative Humidity...As low as 7 percent.

* Timing...Now through 6 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

OKZ002-003-TXZ004-005-010-270000-
/O.CON.KAMA.FW.W.0003.000000T0000Z-180127T0000Z/
Texas-Beaver-Ochiltree-Lipscomb-Hemphill-
219 PM CST Fri Jan 26 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL AND
EASTERN OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE...

* Affected Area...In Oklahoma...Texas and Beaver. In Texas... 
  Ochiltree...Lipscomb and Hemphill.

* 20 Foot Winds...West southwest 15 to 25 mph with gusts up to 35
  mph, shifting north in evening.

* Relative Humidity...As low as 19 percent.

* Timing...Now through around 6 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
853 
WWUS84 KAMA 262047
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
247 PM CST Fri Jan 26 2018

TXZ004>013-016-017-270300-
/O.EXT.KAMA.FW.W.0003.000000T0000Z-180127T0300Z/
Ochiltree-Lipscomb-Hartley-Moore-Hutchinson-Roberts-Hemphill-
Oldham-Potter-Carson-Deaf Smith-Randall-
247 PM CST Fri Jan 26 2018

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CENTRAL AND EASTERN
OKLAHOMA PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE...

* Affected Area...In Texas...Ochiltree...Lipscomb...Hartley... 
  Moore...Hutchinson...Roberts...Hemphill...Oldham...Potter... 
  Carson...Deaf Smith and Randall.

* 20 Foot Winds...West southwest 15 to 25 mph with gusts up to 
  35 mph, shifting north in evening.

* Relative Humidity...As low as 7 percent.

* Timing...Now through around 6 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

OKZ001>003-TXZ001>003-270000-
/O.CON.KAMA.FW.W.0003.000000T0000Z-180127T0000Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-
247 PM CST Fri Jan 26 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ...

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman and Hansford.

* 20 Foot Winds...West southwest 15 to 25 mph with gusts up to 
  35 mph, shifting north in evening.

* Relative Humidity...As low as 10 percent.

* Timing...Now through 6 pm.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
214 
WWUS84 KAMA 270056
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
656 PM CST Fri Jan 26 2018

TXZ004>013-016-017-270300-
/O.CON.KAMA.FW.W.0003.000000T0000Z-180127T0300Z/
Ochiltree-Lipscomb-Hartley-Moore-Hutchinson-Roberts-Hemphill-
Oldham-Potter-Carson-Deaf Smith-Randall-
656 PM CST Fri Jan 26 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR PARTS OF 
THE TEXAS PANHANDLE...

* Affected Area...In Texas...Ochiltree...Lipscomb...Hartley... 
  Moore...Hutchinson...Roberts...Hemphill...Oldham...Potter... 
  Carson...Deaf Smith and Randall.

* 20 Foot Winds...West 15 to 25 mph, then becoming north 20 to 30
  mph with higher gusts until around 9 PM. 

* Relative Humidity...Minimum relative humidity values of 10 to 15
  percent are expected until 9 PM, then rising thereafter.

* Timing...Through 9 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 25, 10:28 PM CST, 5 hours 41 minutes earlier.

Area forecast discussion, Jan 25, 10:28 PM CST, 5 hours 41 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1028 PM CST Thu Jan 25 2018

.AVIATION...
06Z TAF Cycle

VFR conditions will prevail at all three TAF sites through 06Z
Saturday. South and southwest winds 15 to 25 knots with gusts near
30 knots will become west after 14Z to 16Z Friday and then shift
to the northwest and north 10 to 20 knots with some occasional gusts
until around 00Z Saturday. Winds may diminish at the Guymon and
Dalhart TAF sites between 09Z to 15Z Friday 10 to 20 knots before
increasing once again after 14Z to 16Z Friday.

Schneider

&&

.PREV DISCUSSION... /Issued 534 PM CST Thu Jan 25 2018/

AVIATION...
00Z TAF Cycle

VFR conditions will prevail at all three TAF sites through 00Z
Saturday. South and southwest winds 15 to 25 knots with gusts near
30 knots can be expected at all three TAF sites through 00Z
Saturday, however wind speeds may diminish to around 15 knots or
10 to 15 knots at the Dalhart and Guymon TAF sites between about
10Z and 15Z Friday.

Schneider

PREV DISCUSSION... /Issued 259 PM CST Thu Jan 25 2018/

DISCUSSION...Dry, breezy conditions is expected to continue
through the forecast period, with fire weather concerns outlined
below. An upper level ridge is moving east away from the area,
with a weak disturbance to our south bringing elevated dry
thunderstorms to west central Texas. At present, it looks like
thunderstorm development will remain east and south of the region
so have avoided mention of dry thunderstorms at this time.
Southwesterly flow will transition to westerly and northwesterly
flow over the weekend as a long wave ridge establishes itself out
west. This will keep the jet stream well north of the area and
shut off any moisture return to the region with passing weather
disturbances. Hope may exist with model guidance suggesting
another weather system digging down into the central and eastern
United States early Thursday. However, the trend from models has
been drier, and have held off on any PoP mention at this time.

Bieda

FIRE WEATHER...Elevated to critical fire weather conditions will
continue through this evening before relative humidity values
start to recover after sunset. Unfortunately, 20 foot winds will
continue from the south at 15 to 25 MPH with gusts up to 35 MPH
due to a low-level jet from a passing disturbance. Another day of
elevated fire weather conditions is possible on Friday as a
weather disturbance passes to the north of the region helping
increase pressure gradients. Winds will decrease through the
weekend into Monday as they remain below any criteria for fire
weather concerns, though conditions will be dry areawide with
minimum relative humidity values around 13 to 20 percent. By
Tuesday, westerly downsloping flow will establish itself bringing
with it dry and breezy conditions along with elevated fire weather
conditions. Another disturbance will pass to the north on Thursday
bringing, you guessed it, breezy westerly winds and dry conditions
for another possible round of elevated fire weather conditions.

Bieda

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&

11
Hazardous weather outlook, Jan 26, 4:07 AM CST, 2 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
407 AM CST Fri Jan 26 2018

OKZ001>003-TXZ001>020-262300-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
407 AM CST Fri Jan 26 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Elevated Fire Weather across most of the Texas Panhandle and the
Western Oklahoma Panhandle. Critical Fire Weather conditions
expected across the central and eastern Oklahoma Panhandle, and
the northeast Texas Panhandle.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Widespread elevated to possibly critical Fire Weather conditions
on Tuesday.

Elevated conditions possible Wednesday across the southwest
Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions Friday, Tuesday and
Wednesday.

Nearby

Red Flag Warnings in Texas, 2018Red Flag Warnings in Oklahoma, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.